| Model Number |
IPN921082 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/21/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that "on 21st may 2024, in the resuscitation unit, a leak was observed on the distal line of the catheter, where the parenteral nutrition was being administrated.Following this incident - which was observed straight away (female patient's pillow was wet, after complete change of the perfusion line, tube, ramp and anti-flux valve) - the device was removed and a peripheric venous line was inserted on the female patient age 30, without any clinical consequences.".
Additional Manufacturer Narrative
(b)(4).
Additional Manufacturer Narrative
(b)(4) the customer returned one, 3-lumen catheter for analysis.Signs of use were observed.The catheter body was observed to have been intentionally severed.Visual analysis did not reveal any other defects or anomalies on the catheter.The outer diameter of the distal extension line measured 2.20 mm, which is withinthe specification limits of 2.13-2.21 mm per distal extension line extrusion product drawing.The inner diameter of the distal extension line measured 1.50 mm, which is within the specification limits of 1.42-1.50 mm per distal extension line extrusion product drawing.The catheter was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".A lab inventory syringe filled with water was attached to all three extension lines and flushed.No leaks or blockages were observed when flushing all three extension lines.The returned catheter was then tested per bs en iso 10555-1 section 4.7.1 (amrq-000071 rev.15) which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The device was connected to lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.The extension lines were connected individually to the leak tester, and when pressurized, no catheter backflow or leaks were detected from any portion of the catheter, which indicates no inter lumen crossover was observed.Based on this testing, the customer issue could not be reproduced with the returned sample.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of a leaking distal extension line was not confirmed through complaint investigation of the returned sample.The catheter met all relevant dimensional requirements, and all three lumens passed functional leak testing performed per iso 10555-1 with no evidence of leakage, backflow, or inter lumen crossover observed with any of the lumens.Based on the customer report and the testing of the sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section d.4.- unique identifier (udi)# corrected from (b)(4).
Event or Problem Description
It was reported that "on (b)(6) 2024, in the resuscitation unit, a leak was observed on the distal line of the catheter, where the parenteral nutrition was being administrated.Following this incident - which was observed straight away (female patient's pillow was wet, after complete change of the perfusion line, tube, ramp and anti-flux valve) - the device was removed and a peripheric venous line was inserted on the female patient age 30, without any clinical consequences.".